Alert archive / South Carolina / Special Weather Statements in 2021

Special Weather Statement, NWS Charleston, SC

July 17, 2021Allendale County, South Carolina

NWS Charleston, SC issued this special weather statement at Jul 17, 2021, 5:45 PM EDT for Allendale County, South Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2021, 5:45 PM EDT (21:45 UTC)
Expired
Jul 17, 2021, 6:15 PM EDT
In force
30 min
Issued by
NWS Charleston, SC
Hail
0.00 in
Wind
55

County Allendale County, SC

The radar

The Charleston,SC radar (KCLX), 41 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2021-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1339 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2021-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1339 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

920 
WWUS82 KCHS 172145
SPSCHS

Special Weather Statement
National Weather Service Charleston SC
545 PM EDT Sat Jul 17 2021

SCZ040-042-043-172215-
Allendale-Hampton-Inland Colleton-
545 PM EDT Sat Jul 17 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON, COLLETON AND
ALLENDALE COUNTIES...

At 544 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Sycamore, or 8 miles east of Allendale,
moving northeast at 10 mph.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects.

Some locations in the path of this storm include...
Allendale, Fairfax, Brunson, Sycamore, Lodge, Ulmer, Crocketville and
Seigling.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3305 8113 3305 8110 3303 8108 3310 8095
      3308 8092 3291 8099 3292 8125 3286 8129
      3288 8139 3311 8132 3312 8120
TIME...MOT...LOC 2144Z 204DEG 11KT 3300 8117 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 17, 4:18 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 17, 4:18 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
418 PM EDT Sat Jul 17 2021

.SYNOPSIS...
The area will generally remain between Atlantic high pressure
and inland troughing through late next week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A mid-level ridge should slide east as a broad upper-level trough
begins to dig across the Deep South. A lee trough over the SC
Midlands will provide a source for surface moisture convergence
over the interior counties through the evening. Showers and
thunderstorms will continue to initiate along and ahead of the
westward/inland progression of the seabreeze as well as along
outflow boundaries. Isolated strong storms are possible over the
next couple of hours, mainly for the potential for damaging
winds. DCAPE values around 1200J/kg and an environment prime for
strong updrafts/pulse- like t-storms could produce strong
downbursts as cells quickly collapse. Convection could linger
through midnight, mainly over the interior counties, where sfc
convergence is greatest. The rest of the night should remain
rain-free as nocturnal stabilization occurs. Low temperatures
are forecast to range in the low to mid 70s. Slightly warmer
temperatures are forecast along the beaches with a low of near
80F in Downtown Charleston.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
Forecast confidence: Moderate to High.

The SC Lowcountry/GA Coastal Empire will remain between Atlantic
high pressure to the east and inland troughing. Deep moisture and
some upper forcing will be in place across the region as well which
will result in higher than normal rain chances, even during the
nighttime periods. On Sunday the best rain chances should be farther
inland with less of a coast/inland discrepancy thereafter as a weak
cold front remains closer to the area. The severe storm risk looks
to remain low given the lack of significant deep layer shear and
instability, with heavy rain and resultant localized flash flooding
more likely. High temperatures should be near normal Sunday and then
below normal Monday and Tuesday.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Forecast confidence: Moderate.

Not much change to the overall weather pattern through the rest of
the week, although could be some drier air working in from the
northwest mid to late week to reduce rain chances/amounts a bit at
least Thursday/Friday. No significant severe storm/flood risk is
anticipated at this time.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
VFR conditions expected across the terminals through 18Z Sunday.
A sea breeze over the terminals is expected to push westward and
will be out of the vicinity by 20Z. TSRA has been introduced
for KSAV through 20Z to account for the initiation of
convection along the sea breeze.

Extended Aviation Outlook: High confidence in mostly VFR conditions
at KCHS/KJZI/KSAV. Main concern is brief restrictions from
showers/storms, especially Monday and Tuesday but possibly through
Wednesday as well.

&&

.MARINE...
Broad Atlantic high pressure will persist over the waters.
Expect southerly winds around 10 to 15 kt overnight and seas to
range from 2-3 ft.

Waterspouts: Similar to previous mornings, a land breeze will likely
develop offshore early Sunday morning and waterspouts/funnel
clouds are possible within the line of cumulus, which will
dissipate by early afternoon.

Sunday through Thursday: Moderate to high confidence this period.
Atlantic high pressure will prevail along with an inland trough
which will generally keep south/southwest winds in place across the
southern SC/northern GA coastal waters. Winds/seas should stay below
Small Craft Advisory levels through the period. Conditions could be
slightly favorable for some waterspouts each morning along any land
breezes that develop.

Rip Currents: Although we haven't had any reports of rip currents so
far today and swell energy is expected to diminish some Sunday we
maintained the Moderate risk at all beaches for now. However, the
enhanced risk is more likely along the GA coast where rip currents
have been most persistent of late. By Monday confidence is higher in
that the risk will be Low for all beaches due to even less swells
impact the coast.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...BRM
SHORT TERM...RJB
LONG TERM...RJB
AVIATION...BRM/RJB
MARINE...BRM/RJB
Hazardous weather outlook, Jul 17, 3:01 AM EDT, 14 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
301 AM EDT Sat Jul 17 2021

GAZ117-119-139-141-SCZ048>051-180715-
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
301 AM EDT Sat Jul 17 2021

...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk for Rip Currents.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Rip Currents: An elevated risk of rip currents is likely to occur
again on Sunday at all beaches along the southeast South Carolina
and southeast Georgia coast.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-180715-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Tidal Berkeley-
301 AM EDT Sat Jul 17 2021

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Special weather statement, Jul 17, 3:33 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Charleston SC
333 PM EDT Sat Jul 17 2021

GAZ116>119-172000-
Coastal Chatham-Inland Chatham-Inland Bryan-Coastal Bryan-
333 PM EDT Sat Jul 17 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN AND CHATHAM
COUNTIES...

At 332 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Burroughs, or over Richmond Hill, moving
east at 5 mph.

HAZARD...strong winds 45 to 55 mph and up to penny sized hail.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Minor hail damage to plants,
         trees and crops is possible. Damage to windshields is
         unlikely.

Some locations in the path of this storm include...
Richmond Hill, Windsor Forest, Coffee Bluff, Hunter Army Airfield,
Downtown Savannah, Montgomery, Garden City and Vernonburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3187 8134 3197 8138 3206 8117 3191 8111
TIME...MOT...LOC 1932Z 255DEG 5KT 3196 8128

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
Local storm report, Jul 17, 4:09 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
409 PM EDT SAT JUL 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     LIGHTNING        1 W BURROUGHS           31.98N  81.26W
07/17/2021                   CHATHAM            GA   EMERGENCY MNGR

            LIGHTNING STRUCK A HOUSE ON AUSTIN WAY. NO KNOWN DAMAGE
            AT THIS TIME.

&&

EVENT NUMBER CHS2100433
Special weather statement, Jul 17, 4:15 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Charleston SC
415 PM EDT Sat Jul 17 2021

GAZ116-118-138-172045-
Inland Liberty-Inland Chatham-Inland Bryan-
415 PM EDT Sat Jul 17 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN, LIBERTY AND
CHATHAM COUNTIES...

At 415 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Richmond Hill, moving northeast at 10 mph.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Some locations in the path of this storm include...
Pooler, Richmond Hill, Bloomingdale and Burroughs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3199 8149 3212 8131 3194 8118 3192 8120
      3192 8121 3191 8122 3186 8141
TIME...MOT...LOC 2015Z 244DEG 7KT 3196 8138

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Local storm report, Jul 17, 4:16 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
416 PM EDT SAT JUL 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND DMG     1 SSE COOSAWHATCHIE     32.57N  80.92W
07/17/2021                   JASPER             SC   LAW ENFORCEMENT

            SC HIGHWAY PATROL REPORTED A TREE DOWN ON COOSAW SCENIC
            DRIVE. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS2100434
Local storm report, Jul 17, 5:32 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
532 PM EDT SAT JUL 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     RIP CURRENTS     TYBEE ISLAND            32.00N  80.84W
07/17/2021                   AMZ354             GA   FIRE DEPT/RESCUE

            A SMALL, WEAK RIP CURRENT OCCURRED THROUGH THE DAY JUST
            TO THE NORTH OF CENTER STREET. IT WAS ONGOING AT THE
            TIME OF THE REPORT (~5:15 PM). ANOTHER SMALL, WEAK RIP
            CURRENT OCCURRED THROUGH THE DAY JUST NORTH OF THE PIER
            AND NEAR 14 STREET. IT DISSIPATED AROUND 4:30 PM. NO
            RESCUES.

&&

EVENT NUMBER CHS2100435
Special weather statement, Jul 17, 5:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
545 PM EDT Sat Jul 17 2021

SCZ040-042-043-172215-
Allendale-Hampton-Inland Colleton-
545 PM EDT Sat Jul 17 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON, COLLETON AND
ALLENDALE COUNTIES...

At 544 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Sycamore, or 8 miles east of Allendale,
moving northeast at 10 mph.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Some locations in the path of this storm include...
Allendale, Fairfax, Brunson, Sycamore, Lodge, Ulmer, Crocketville and
Seigling.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3305 8113 3305 8110 3303 8108 3310 8095
      3308 8092 3291 8099 3292 8125 3286 8129
      3288 8139 3311 8132 3312 8120
TIME...MOT...LOC 2144Z 204DEG 11KT 3300 8117

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 9:40 AM EDTSpecial Marine WarningCHS2 hr
Jul 17, 3:09 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper66 min
Jul 17, 3:11 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper37 min
Jul 17, 2:27 PM EDTSpecial Weather StatementCHSChatham33 min
Jul 17, 3:02 PM EDTSpecial Weather StatementCHSChatham28 min
Jul 17, 3:33 PM EDTSpecial Weather StatementCHSChatham27 min
Jul 17, 4:15 PM EDTSpecial Weather StatementCHSBryan30 min

Nearby

Special Weather Statements in South Carolina, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.